MAUDE Adverse Event Report: COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event is currently under investigation.
 
Event or Problem Description
During a ureter - stone litho procedure on the female patient, the wire tip broke and was retrieved with a basket.The laser tech stated the doctor's laser hit it, resulting in the breakage.A section of the device did not remain inside the patient铠body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).**** event evaluation **** during the course of the investigation, a review of the complaint history, quality control, specifications, and trends of the product was conducted.The complaint device was not returned.However, based on the information provided the root cause of the separation was due to the laser contacting the wire guide.There is no evidence to suggest the product was not manufactured to current specifications.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
During a ureter stone litho procedure on the female patient, the wire tip broke and was retrieved with a basket.The laser tech stated the doctor's laser hit it, resulting in the breakage.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
STANDARD FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5675283
Report Number1820334-2016-00353
Device Sequence Number307177
Product Code OCY
UDI-Device Identifier00827002145443
UDI-Public(01)00827002145443(17)180816(10)6126375
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number635413
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2016
Device Age8 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2016
Supplement Report FDA Received Date08/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;